MAUDE Adverse Event Report: QUEST MEDICAL, INC. Q2 MULTIPORT EXTENSION SET, 10 INCH; INTRAVASCULAR ADMINSTRATION AND EXTENSION SETS

QUEST MEDICAL, INC. Q2 MULTIPORT EXTENSION SET, 10 INCH; INTRAVASCULAR ADMINSTRATION AND EXTENSION SETS
Model Number 9520
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant/initial reporter did not know the lot number of the affected product.They reported that they had 5 lots of the relevant product code on hand, which are: 050323, 050069, 050433, 050676, 050776 quest medical, inc.Has limited information related to the patient's medical history and is unable to form an opinion as to the relevancy of the patient's history to the event reported.Quest medical, inc.Defers to the patient's physician regarding medical history.
 
Event or Problem Description
The hospital risk manager reported an issue encountered with the device during use.The report stated that the patient had undergone a coronary artery bypass and was in the surgical intensive care unit (sicu).Two days after the procedure the nurse caring for the patient noticed that one port of the administration manifold had come off and that medication was dripping onto the floor.The report listed the medication as amiodarone.The report stated the nurse corrected the problem.There were no patient or provider complications reported as a result of the alleged event.The device was returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Visual examination found that the device met all manufacturing specifications.Destructive testing of the cap welds found sufficient welds were present at all cap weld locations.The exact lot number of the affected device was not provided; however, distribution records were available to identify 5 potential lots of product.Review of the applicable device history records found no anomalies and no manufacturing issues related to the reported complaint.It is possible the reported complaint was due to mishandling or damage to the device while in use by the end user.

Brand Name
Q2 MULTIPORT EXTENSION SET, 10 INCH
Common Device Name
INTRAVASCULAR ADMINSTRATION AND EXTENSION SETS
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key5703466
Report Number1649914-2016-00025
Device Sequence Number13523171
Product Code FPA
UDI-Device Identifier00634624952003
UDI-Public00634624952003
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151079
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Model Number9520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2016
Supplement Report FDA Received Date07/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight100